Alert archive / Maryland / Areal Flood Advisories in 2016
Areal Flood Advisory 100, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 29, 2016, 4:42 AM EDT for 5 counties in Maryland. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2016, 4:42 AM EDT (08:42 UTC)
- Expired
- Jul 29, 2016, 8:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 59 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 29, 3:48 AM EDT, 54 minutes earlier.
Area forecast discussion, Jul 29, 3:48 AM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
348 AM EDT FRI JUL 29 2016
.SYNOPSIS...
Low pressure in the near the Delmarva will strengthen as it moves
eastoff the New Jersey coast today. Another area of low pressure
will develop near the Delmarva Saturday night and slowly drift out
to sea through Monday. Drier and less humid weather is expected by
the middle of next week as high pressure builds over the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface low pressure was located over the mid Chesapeake Bay region
around 3:30 AM. The feature will move east northeastward and it
should pass off the coasts of Delaware and southern New Jersey this
morning before moving quickly out to sea.
We continue to expect a band of moderate to heavy rainfall in the
lift to the northwest of the low. Scattered to isolated lightning
remains possible in the vicinity of the low itself.
We have removed Berks County, the Lehigh Valley, the Poconos and
northwestern New Jersey from the Flash Flood Watch. While those
areas will see a period of moderate rainfall early this morning,
amounts should stay below an inch. The Flash Flood Watch remains in
effect for the rest of our forecast area where an additional inch or
two of rainfall is expected. Locally higher amounts remain possible
with any well developed convection due to the availability of
abundant moisture. Precipitable water values should stay in the
2.3 to 2.4 inch range for a good part of the morning.
As the low makes its way out over the ocean, the precipitation will
pull away to our northeast and east during the late morning and
afternoon hours. The cloud cover is forecast to lift and break
gradually with some sunshine developing during the afternoon.
The wind is anticipated to favor the northeast to northwest quadrant
for today. Speeds may increase to 10 to 15 MPH on the coastal plain
and 5 to 10 MPH inland. The cloud cover and the northerly flow
should keep temperatures from rising above the 80s this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
We should remain between weather systems for tonight with the low
moving farther out to sea. Weak areas of low pressure are forecast
to be over the Ohio River Valley and eastern Virginia and North
Carolina. High pressure is expected to be to our north.
We are anticipating a partly to mostly cloudy sky with a light wind.
A few light rain showers may begin to push into our region from the
west after midnight.
Minimum temperatures are forecast to be in the middle and upper 60s
in the north and in the lower 70s in the south.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...
* Scattered showers and thunderstorms with potential for locally
heavy rainfall this weekend
* Transition to drier and less humid weather trending a bit slower
during the early to middle part of next week
Details...
Saturday and Sunday...
A couple of additional shortwaves will move across our region this
weekend along with a frontal boundary in the vicinity. Right now,it
appears that the timing for the increased threat of showers and
thunderstorms will be from Saturday afternoon through Sunday
evening.
Plenty of moisture will linger through the weekend, so the threat
will remain for locally heavy rainfall. Cloud cover and showers
and thunderstorms will help hold temperatures in the 80s across
much of the region. But, humid conditions will persist with dew
point temperatures hovering around 70 in many locations.
Monday through Thursday...
Each model run is trending a bit slower with the eventual transition
to a drier weather pattern and the 29/00Z guidance is no different.
Will keep at least a slight chance of showers and thunderstorms in
the forecast through Tuesday. Likely will see diurnally driven
showers and thunderstorms on Monday and then potentially another
uptick on Tuesday as an upper level trough finally pushes through
to sweep the stagnant frontal boundary to our south.
High pressure will build over the region, bringing us drier and
somewhat less humid weather. Look for high temperatures in the lower
to mid 80s and dew point temperatures in the lower to mid 60s, which
will be quite a change from the week to 10 days preceding it.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
An area of moderate to heavy rain will continue to move across our
TAF sites early this morning. Conditions will favor the IFR and MVFR
categories. The rain is forecast to begin moving out of our region
and to our northeast and east during the late morning and early
afternoon hours. Conditions should begin to improve gradually at
that time and we are anticipating VFR conditions for the mid to late
afternoon hours.
VFR conditions are forecast to continue into tonight. However, some
MVFR visibility restrictions may develop.
The wind is expected to favor the northeast to northwest quadrant
for today at speeds of 6 to 12 knots.
Outlook...
Sat through Sun...Shra/tsra will lower cigs/vsbys at times
Moderate Confidence.
Mon...Mainly VFR. Moderate Confidence.
&&
.MARINE...
Rain with embedded thunderstorms is anticipated for this morning.
The precipitation should move to our northeast and east during
the afternoon.
Low pressure will pass off the coast early this morning, then move
out to sea. A northeast to north wind is expected for today on the
coastal waters of New Jersey and Delaware with speeds increasing to
10 to 20 knots. Wave heights are anticipated to build to around 3
feet on our ocean waters.
Wind speeds are expected to diminish to 10 knots or less for tonight
and the direction may go variable for a time.
Outlook...Saturday through Tuesday...
Winds come up a bit with the weak low pressure development nearly
over the waters on Sunday, otherwise expect generally a light
wind flow for much of the period. Biggest concern for mariners
will be the risk for thunderstorms this weekend.
RIP CURRENTS...The prevailing risk category for the development
of dangerous rip currents along the coasts of New Jersey and
Delaware for today is low. However, a northeast to north wind may
bring periods of moderate risk.
The probably risk for the development of dangerous rip currents on
Saturday is low
&&
.CLIMATE...
GED: a record daily rainfall has occurred so far today.
PHL: heading for top 10 warmest July on record. July avg temp for
PHL will be about 80.9F, 8th warmest July in the period of record
since 1874.
ACY: already as of 850 pm this evening...is 7th wettest July on
record with its monthly record of 13.09 set in 1959. The por is
back to 1874. total for the month as of 850 PM: 8.34" with 1.17
today, so far.
daily record rainfall
today
acy 2.21 - 1884
phl 3.53 - 1980
ilg 1.85 - 1913
abe 1.64 - 1979
ttn 2.84 - 1961
ged 1.07 - 1969
rdg 2.51 - 1961
mpo 4.59 - 1969
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until noon EDT today for PAZ070-071-101>106.
NJ...Flash Flood Watch until noon EDT today for NJZ008>010-012>027.
DE...Flash Flood Watch until noon EDT today for DEZ001>004.
MD...Flash Flood Watch until noon EDT today for MDZ008-012-015-019-
020.
MARINE...None.
&&
Synopsis...99
Near Term...Iovino
Short Term...Iovino
Long Term...99
Aviation...Iovino/99
Marine...Iovino/99
Climate...staffHazardous weather outlook, Jul 29, 3:52 AM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 AM EDT FRI JUL 29 2016 NJZ001-007-PAZ054-055-060>062-300800- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 352 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ070-071-101>106-300800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 352 AM EDT FRI JUL 29 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-300800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 352 AM EDT FRI JUL 29 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-300800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 352 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:14 PM EDT | Special Marine Warning | PHI | 91 min | |
| Jul 28, 9:04 PM EDT | Special Marine Warning | PHI | 56 min | |
| Jul 28, 9:32 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 29, 3:18 AM EDT | Special Marine Warning | PHI | 87 min | |
| Jul 29, 6:14 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 4 hr |
| Jul 29, 7:56 AM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Monmouth, Ocean | 4 hr |
| Jul 28, 9:49 PM EDT | Areal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's | 4 hr |
| Jul 28, 11:04 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 4 hr |
Nearby
Areal Flood Advisories in Maryland, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.